Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 225, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 7:40 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 9, 2005, 8:16 PM CDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:10 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100040 SVRLBF NEC111-100115- /O.NEW.KLBF.SV.W.0225.050610T0040Z-050610T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 740 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 815 PM CDT * AT 730 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF WELLFLEET...OR ABOUT 16 MILES NORTH OF HAYES CENTER...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WELLFLEET BY 805 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 100103 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT THU JUN 9 2005 NEC111-100115- /O.CON.KLBF.SV.W.0225.000000T0000Z-050610T0115Z/ LINCOLN NE- 803 PM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR SOUTH CENTRAL LINCOLN COUNTY... AT 756 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WELLFLEET... OR ABOUT 15 MILES WEST OF CURTIS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WELLFLEET BY 800 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070 $$ CDC
000 WWUS53 KLBF 100116 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT THU JUN 9 2005 NEC111-100125- /O.EXP.KLBF.SV.W.0225.000000T0000Z-050610T0115Z/ LINCOLN NE- 815 PM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY EXPIRES AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY. NO SEVERE WEATHER WAS REPORTED WITH THIS STORM ONLY SMALL HAIL AND HEAVY RAINFALL NEAR WELLFLEET. THE STORM CONTINUES TO WEAKEN BUT WILL BE CLOSELY MONITORED. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHWEST NEBRASKA. LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:05 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 9, 2:05 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT THU JUN 9 2005 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES OVER THE NEXT 7 DAYS... .DISCUSSION... .NEAR TERM...(TONIGHT THROUGH SUNDAY)...MAIN CONCERN OVER THE NEXT 84 HOURS IS PRECIPITATION AND POTENTIAL FOR SEVERE WEATHER. THE HIGH PLAINS WILL CONTINUE TO REMAIN IN SWRLY FLOW ALOFT WITH A BROAD TROF ACROSS THE WRN THIRD OF THE CONUS...THIS FEATURE IS EXPECTED TO REMAIN ENTRENCHED ACROSS THE NRN ROCKIES UNTIL SUNDAY. TURNING TO TONIGHT...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A FAIRLY SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE HIGH PLAINS. KEY TO PRECIP CHANCES IN THE FA...WILL BE THE INITIATION POINT SOUTHWEST OF THE CWA. ATTM...STRATUS...IF IT CAN HOLD TOGETHER ACROSS NERN CO...SHOULD FORCE THE CONVECTIVE INITIATION FURTHER EAST OVER NWRN KS. THIS ACTIVITY...LIFTED NEWD...WOULD PAINT THE GREATEST THREAT FOR SVR WX EAST OF A LINE FROM GRANT...TO STAPLETON...TO ONEILL. ACTIVITY WILL START OUT SCATTERED AND CONGEAL INTO A DECENT MCS OVERNIGHT. CORFIDI VECTORS CARRY THIS ACTIVITY ALONG A LINE FROM HAYES CENTER...TO BARTLETT. WITH MODEL PWS WELL OVER 1.5 INCHES TONIGHT...WILL HOIST A FLOOD WATCH FOR HAYES...FRONTIER...CUSTER...GARFIELD...WHEELER...AND HOLT...AND BOYD COUNTIES. SINCE IT APPEARS WE WILL CATCH THE EDGE OF THIS...WILL ISSUE THIS TO 0400 CDT THIS MORNING. BY THIS TIME...WE SHOULD HAVE A GOOD HANDLE ON WHERE THE MCS IS ONGOING. HAVE KEPT CHANCE POPS IN THE FORECAST FOR FRIDAY AND SATURDAY...RAMPING THEM UP TO LIKELY ON SATURDAY NIGHT AND SUNDAY...AS THE UPPER LOW LIFTS ACROSS THE DAKOTAS. THIS SYSTEM LOOKS VERY SIMILAR TO LAST SATURDAYS...AND...WITH ABUNDANT MOISTURE IN PLACE...SHOULD SEE A FAIRLY SIGNIFICANT OUTBREAK OF SEVERE WEATHER ON SUNDAY. .LONG TERM...(MONDAY THROUGH THURSDAY)...BULK OF THE EXTENDED DOMINATED BY DRY CONDS AND RIDGING ALOFT. LR GFS LAST NIGHT...AS WELL AS THE 06Z RUN THIS AM INDICATING RIDGING IN RESPONSE TO AN INTENSIFYING CLOSED LOW OFF THE PAC NW COAST. WITH MODEL POPS RUNNING BELOW CLIMO...THINK BEST COURSE OF ACTION WILL CONTINUE TO BE A DRY FCST AFTER MONDAY MORNING. WILL MODIFY TEMPS SOME ON WEDNESDAY AND THURSDAY AS A WEAK THERMAL RIDGE BEGINS TO BUILD INTO THE PANHANDLE AND THE WRN COUNTIES. && .SYNOPSIS... WEATHER PATTERN VERY BUSY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. CONVECTION HAS BEEN ONGOING ACROSS THE SANDHILLS AND POINTS NORTH...ALONG AN INVERTED SURFACE TROF AND WARM FRONT. WITH STRATUS IN PLACE...MAIN THREAT HAS BEEN LARGE HAIL...UP TO GOLF BALL SIZE. AT THE SURFACE...FRONTAL BOUNDARY AND DRY LINE ORIENTED FROM GLD SWD TO LIBERAL. STRATUS...PRESENT ACROSS THE ENTIRE FA THIS AFTERNOON...AND EXTENDS INTO NERN COLORADO. TEMPERATURES AS OF 2 PM CDT WERE GENERALLY IN THE 60S...WITH DEWPOINTS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 09Z FRIDAY MORNING (4 AM CDT) FOR HAYES...FRONTIER...LINCOLN...CUSTER...GARFIELD...WHEELER...HOLT AND BOYD COUNTIES. && CLB
Hazardous weather outlook, Jun 9, 3:07 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 307 PM CDT THU JUN 9 2005 ...FLOOD WATCH FOR TONIGHT ACROSS PORTIONS OF CENTRAL NEBRASKA... ...TORNADO WATCH FOR THIS EVENING ACROSS SOUTHWEST NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A VOLATILE WEATHER SITUATION IS BREWING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. AREAS TO THE SOUTH AND WEST OF THE OUTLOOK AREA DESTABILIZED QUICKLY DURING THE AFTERNOON AND THUNDERSTORM DEVELOPMENT IS LIKELY OVER NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS THIS EVENING. SOUTHWESTERLY WINDS ALOFT...WILL CARRY ANY THUNDERSTORMS WHICH DO DEVELOP...INTO SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. ENOUGH SHEAR AND LOW LEVEL MOISTURE EXISTS FOR SEVERE THUNDERSTORMS. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL IS THE MAIN THREAT IN BOTH THE SLIGHT AND MODERATE RISK AREAS...WHILE AN ISOLATED TORNADO CANNOT BE RULED OUT IN THE MODERATE RISK AREA. AFTER SUNSET...THE THREAT EXISTS FOR VERY HEAVY RAIN AS THUNDERSTORMS ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX. THE BEST THREAT FOR HEAVY RAIN EXISTS EAST OF A LINE FROM HAYES CENTER...TO SPENCER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. IT IS POSSIBLE...SPOTTER ACTIVATION WILL BE NEEDED ON SUNDAY AS WELL ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING SOUTH OF A LINE FROM ANTIOCH...TO ONEILL...AND VERY LIKELY SOUTH OF A LINE FROM CHAPPELL...TO TRYON...TO WESTERVILLE. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY AND SUNDAY MASEK
In the hours before
Local storm report, Jun 9, 5:46 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 NNE ANSELMO 41.69N 99.83W
06/09/2005 0.75 INCH CUSTER NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 5:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 6 E DUNNING 41.83N 99.99W
06/09/2005 0.88 INCH BLAINE NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 6:17 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 9 NW ALMERIA 41.93N 99.66W
06/09/2005 1.00 INCH LOUP NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 S ENDERS 40.41N 101.52W
06/09/2005 0.75 INCH CHASE NE PUBLIC
&&
JSWEETLocal storm report, Jun 9, 6:29 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 SE BREWSTER 41.92N 99.84W
06/09/2005 0.88 INCH BLAINE NE PUBLIC
&&
MBYRDLocal storm report, Jun 9, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 SW HAMLET 40.33N 101.30W
06/09/2005 1.75 INCH HITCHCOCK NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 23 min |
| Jun 9, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.